MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500
Model Number DIMENSION VISTA 500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens regional support center (rsc) and reported aliquot positioner errors and stated that the aliquot probe was failing when aligning the modules.The rsc assisted the customer with replacing the aliquot probe.While on the phone with rsc performing the aliquot probe alignment procedure, the customer reported she leaned into the dimension vista 500 instrument and the metal probe guard hit her prescription glasses and then hit her face.The metal guard on the aliquot probe may have had biohazardous material on it as it is used for patient sampling.The rsc informed the customer that best safety practice is to observe visually from a safe distance when the instrument is moving.The customer, assisted by rsc was unable to autoalign the aliquot probe and the rsc dispatched a siemens customer service engineer (cse) to address the issue.A cse called the customer site and worked with another operator to align the aliquot probe on the dimension vista 500 instrument.The operator cleaned different points where the probe failed, adjusted the probe several times and successfully realigned the probe.The cause of the event is use error.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that she received a bruise and small cut on her face when she leaned into the dimension vista 500 instrument while running a diagnostic test to align the aliquot probe.The customer had a physical examination in the emergency room on (b)(6) 2021 and she informed siemens that the cut she obtained was a superficial abrasion that did not require medical treatment.There are no known reports of adverse health consequences due to the injury the customer sustained.

Brand Name
DIMENSION VISTA 500
Common Device Name
DIMENSION VISTA 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gcb drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
101 silvermine road
registration number: 1226181
brookfield CT 06804
Manufacturer Contact
amy wolfe
511 benedict avenue
tarrytown, NY 10591
MDR Report Key13002500
Report Number2517506-2021-00339
Device Sequence Number14526058
Product Code JJE
UDI-Device Identifier00630414593517
UDI-Public00630414593517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 500
Device Catalogue Number10284473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown